My husband used Eucerin body wash in the shower, Eucerin cream after the shower, and tea tree oil on blisters. He took Hydroxyzine and also had a prescription for Triamcinolone ointment. The Incivek rash began about mid way through week 2 and lasted until the end of the 12 weeks on Incivek. When he finished Incivek, it gradually improved, although he had some strange skin tingles and rash-like problems for awhile still.
Hi, i was pulled off incevik at week 10 due to the rash. by week 12, with the help of prednisone, my skin looked much better. the rash started the first week of treatment, and now at week 47, i am still experiencing mild itching and small patches of rash. Now, i control the itch with hydroxyzine and the small skin eruptions with clobetasol. The first 11 weeks were the worst. i posted some photos of the rash on my home page. it does get better.
Greetings. I remember in the beginning the common belief seemed to be the rash would resolve on it's own the longer you are off the Incivek. That just seemed to be the assumption for a short while there - Independent what is in the studies.
Eventually more and more people who treated & developed the rash would post an experience similar to what coeric said: When the rash reaches a certain point it does not seem to really totally go away until you treat it.
I realize you asked the question anecdotally but just in case you are treating: the rash is a side effect that should be taken seriously and treated aggressively.
As you can see below, about 1/3 of the patients treating with Inf/Riba alone did still experience the rash. I was unfortunately one of them. Heat and sweating were the main triggers so do your best to stay cool. But it was managable with hydrocortizone and otc antihistamines. As eric mentioned above, many used hydroxyzine (atarax) to successfully control the more severe rash.
The safety data for telaprevir (Incivek, Vertex) show that rash occurs in 56% of patients treated with telaprevir, compared to 34% of patients treated with peginterferon and ribavirin alone. Similarly, pruritus has been reported
in 47% of patients who received telaprevir-based triple therapy, compared to 28% of patients treated with peginterferon and ribavirin."
This is going to be contra to the conventional wisdom of this, but it is my experience. I had the rash from head to toe, front and back, in ears, on palms and soles of feet. I was very close to severe, if not severe. The worst came between monthly doctor visits so my doctor never saw the worst of it. I think she may have stopped the Incyvek. This was from about week 8 to 12. After the end of the incyvek the rash persisted and did not go away until I started exposing it to the sun. I live in Phoenix so there is no lack of that.I started going out back in tighty whities and exposing the rash, starting for about 3 minutes and working up to about 30 minutes. The rash responded better to this than the hydroxine and triamcinolone. It was gone in less than 2 weeks.I know that most say to avoid the sun, but in my case it was the opposite. We are all different. By the way, I am on week 27 of 48 and und since week 4...Mark
I was using Curel Itch defense lotion and could not stand the way it made my skin feel like there was a build up of clay or something creepy on it. I got some of the Eucerin Calming lotion after reading your comment and it is a much beter lotion. Thanks for you in put!!